Numerical and asymptotic solutions of generalised Burgers’ equation

Paul Hammerton, John Schofield

Research output: Contribution to journalArticlepeer-review

16 Downloads (Pure)


The generalised Burgers’ equation has been subject to a considerable amount of research on how the equation should behave according to asymptotic analysis, however there has been limited research verifying the asymptotic analysis. In order to verify the asymptotic analysis, this paper aims to run long time and detailed numerical simulations of Burgers’ equation by employing suitable rescalings of Burgers’ equation. It is hoped that this technique will make it possible to notice subtle changes in the shock structure which would otherwise be impossible to observe. The main aim of this paper is to validate the numerical methods used in order to allow further research into shock evolution where further relaxation effects will be included.
Original languageEnglish
Pages (from-to)347-350
Number of pages4
JournalAIP Conference Proceedings
Publication statusPublished - 2012

Cite this